Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 84, NWS Lake Charles, LA

August 10, 2012Avoyelles Parish, Rapides Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 10, 2012, 7:19 PM CDT for Avoyelles Parish, Rapides Parish, Louisiana. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2012, 7:19 PM CDT (00:19 UTC)
Expired
Aug 10, 2012, 8:30 PM CDT
In force
71 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Avoyelles Parish, LA, Rapides Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 4:31 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2012-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2673 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2012-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2673 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

157 
WUUS54 KLCH 110019
SVRLCH
LAC009-079-110130-
/O.NEW.KLCH.SV.W.0084.120811T0019Z-120811T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
719 PM CDT FRI AUG 10 2012

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AVOYELLES PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES...SIMMESPORT...MOREAUVILLE...MARKSVILLE...EFFIE...
  BUNKIE...BORDELONVILLE...
  EASTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES CHENEYVILLE...

* UNTIL 830 PM CDT

* AT 718 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM 15 MILES NORTH
  OF EFFIE TO 21 MILES NORTHEAST OF BORDELONVILLE...MOVING SOUTHWEST
  AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HOLLOWAY AND DEVILLE BY 730 PM CDT...
  DEVILLE BY 735 PM CDT...
  LAKE OPHELIA NATIONAL WILDLIFE REFUGE BY 740 PM CDT...
  BROUILLETTE BY 750 PM CDT...
  EFFIE AND CENTERPOINT BY 755 PM CDT...
  KOLIN AND EFFIE BY 800 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY! REMEMBER...WHEN THUNDER ROARS...GO INDOORS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3147 9216 3141 9215 3136 9207 3133 9207
      3135 9203 3132 9200 3129 9201 3123 9199
      3130 9191 3123 9179 3119 9167 3114 9171
      3105 9171 3098 9180 3089 9179 3085 9182
      3104 9254 3148 9223
TIME...MOT...LOC 0018Z 036DEG 18KT 3143 9216 3133 9192
          3125 9162

$$

LANDRENEAU
2 follow-up statements
664 
WWUS54 KLCH 110051
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
751 PM CDT FRI AUG 10 2012

LAC009-079-110130-
/O.CON.KLCH.SV.W.0084.000000T0000Z-120811T0130Z/
RAPIDES LA-AVOYELLES LA-
751 PM CDT FRI AUG 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR AVOYELLES AND EASTERN RAPIDES PARISHES...

AT 749 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HOLLOWAY TO BROUILLETTE TO 9
MILES NORTHEAST OF BIG BEND..MOVING SOUTHWEST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HOLLOWAY AND DEVILLE BY 755 PM CDT...
  BROUILLETTE BY 800 PM CDT...
  CENTERPOINT...BIG BEND...EFFIE AND BORDELONVILLE BY 815 PM CDT...
  MARKSVILLE BY 820 PM CDT...
  RUBY AND KOLIN BY 830 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.

CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...WHEN THUNDER ROARS...GO INDOORS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

&&

LAT...LON 3147 9216 3141 9215 3136 9207 3133 9207
      3135 9203 3132 9200 3129 9201 3123 9199
      3130 9191 3123 9179 3119 9167 3114 9171
      3105 9171 3098 9180 3089 9179 3085 9182
      3104 9254 3148 9223
TIME...MOT...LOC 0050Z 036DEG 16KT 3141 9219 3125 9202
          3117 9170

$$

LANDRENEAU
789 
WWUS54 KLCH 110113
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
813 PM CDT FRI AUG 10 2012

LAC009-079-110130-
/O.CON.KLCH.SV.W.0084.000000T0000Z-120811T0130Z/
RAPIDES LA-AVOYELLES LA-
813 PM CDT FRI AUG 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR AVOYELLES AND EASTERN RAPIDES PARISHES...

AT 807 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM DEVILLE TO BROUILLETTE TO 
HAMBURG TO 7 MILES SOUTH OF DUPONT. THE NORTHERN END OF THIS LINE 
CONTINUES TO MOVE SOUTHWEST AT 10 MPH...WITH THE CENTRAL AND 
SOUTHERN PORTION OF THE LINE CONTINUES TO MOVE EAST SOUTHEAST AT 20 
MPH. 

SEVERE THUNDERSTORMS WILL BE NEAR...
  HAMBURG BY 825 PM CDT...
  DEVILLE...MOREAUVILLE...MARKSVILLE AND DUPONT BY 830 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.

CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...WHEN THUNDER ROARS...GO INDOORS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

&&

LAT...LON 3147 9216 3141 9215 3136 9207 3133 9207
      3135 9203 3132 9200 3129 9201 3123 9199
      3130 9191 3123 9179 3119 9167 3114 9171
      3105 9171 3098 9180 3089 9179 3085 9182
      3104 9254 3148 9223
TIME...MOT...LOC 0111Z 025DEG 9KT 3141 9213 3120 9203
          3103 9188 3083 9192

$$

LANDRENEAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 7:11 PM CDT, 8 minutes earlier.

Area forecast discussion, Aug 10, 7:11 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
711 PM CDT FRI AUG 10 2012

.UPDATE...
A QUICK UPDATE TO REMOVE SOME OF OUR SE TX COUNTIES FM THE WATCH
AND ADD A FEW FURTHER EAST IN LA. SCT STRONG TO SVR STORMS
CONTINUE FROM NR BEAUMONT NE TOWARD ALEXANDRIA AND
MARKSVILLE...WITH AN ESPECIALLY POTENT AND PROLIFIC LIGHTNING
PRODUCING STORM JUST NE OF THE CWA DROPPING SWD TOWARD AVOYELLES
PARISH. WILL CONTINUE TO MONITOR ACTIVITY...BUT ANTICIPATE MOST OF
IT WILL BE DECREASING IN INTENSITY AND COVERAGE THE NEXT FEW
HOURS. 24

&&

.PREV DISCUSSION... /ISSUED 617 PM CDT FRI AUG 10 2012/

DISCUSSION...
00Z TAF ISSUANCE.

AVIATION...
FRONTAL BOUNDARY OVER E TX/C LA IGNITING SCT/NUM TSRA JUST S OF
THE BOUNDARY...WHICH WILL CONTINUE TO MOVE S THIS EVENING.
INCREASED CHANCE OF TSRA EXPECTED FOR BPT/LCH BY 01-02Z...AND
LFT/ARA BY 02-03Z THIS EVENING...WITH ACTIVITY LINGERING THRU
05-06Z. SVR WATCH 572 FOR SE TX/C AND SW LA THRU 05Z...NOT
INCLUDING LFT/ARA. ACTIVITY EXPECTED TO DIMINISH BY 06Z...BUT
NAM12 SHOWS REDEVELOPMENT TOWARDS 09-12Z ACROSS SC LA...WHICH
WOULD AFFECT LFT/ARA DURING THIS TIME. WILL WAIT FOR 00Z RUN TO
BITE ON THIS.

DML

PREV DISCUSSION... /ISSUED 501 PM CDT FRI AUG 10 2012/

SYNOPSIS...
RUNNING A LITTLE LATE ON THE AFD THIS AFTN...BUT THAT TURNED OUT
TO BE OK AS SEVERE THUNDERSTORM WATCH 572 WAS ISSUED AS I WAS
PUTTING THIS TOGETHER EARLIER. ALREADY WENT AHEAD AND UPDATED
ZONE AND COASTAL FORECASTS FOR THE WATCH.

THE WATCH WAS PROMPTED BY A BAND OF STORMS THAT DEVELOPED QUICKLY
THIS AFTN ALONG A PREFRONTAL TROF FM NATCHEZ TO JASPER TO CONROE.
THESE STORMS RAPIDLY INTENSIFIED AS THEY ENTERED A VERY MOIST AND
HEATED ATMOSPHERE ACRS SE TX AND WRN LA...AND ARE CAPABLE OF
PRODUCING ABUNDANT CG LIGHTNING...GUSTY WINDS AND VERY HEAVY
RAINFALL.

OTHERWISE...THE LATEST UPPER AIR ANALYSES AND WV IMAGERY INDICATE
THE AREA IS BETWEEN A TROF TO THE EAST AND A RIDGE OF HIGH
PRESSURE ACRS THE SRN ROCKIES AND SW STATES. THIS IS PRODUCING A
NLY FLOW ALOFT...WITH SEVERAL DISTURBANCES TRAVELING SOUTHWARD
TOWARD THE REGION. ABUNDANT MOISTURE PERSISTS OVER THE AREA PER
12Z SOUNDINGS WITH PW VALUES AROUND 2 INCHES. AT THE SFC...A COLD
FRONT WAS LOCATED FM GREENWOOD MS TO NR MONROE TO CENTERVILLE
TX...SEPARATING DEWPOINTS IN THE MID 60S FM DEWPOINTS IN THE MID
70S.

DISCUSSION...
THINGS EXPECTED TO REMAIN ACTIVE FOR THROUGH EARLY EVENING AS
STORMS CONTINUE TO FIRE ALONG THE AFOREMENTIONED TROF...WITH
OUTFLOW BOUNDARY INTERACTIONS HELPING TO MAINTAIN ADDITIONAL
DEVELOPMENT. ACTIVITY WILL TRAVEL SOUTHWARD...AND SHOULD DIMINISH
BY MID-EVENING WITH THE LOSS OF DAYTIME HEATING...ALTHOUGH
ANOTHER IMPULSE FURTHER UPSTREAM COULD BRING SOME MORE SCT
ACTIVITY LATE TONIGHT.

THE BIG QUESTION IS HOW FAR SOUTH WILL THE FRONT GET...AND
VARIOUS MODEL GUIDANCE NOT IN TOTAL AGREEMENT ON HOW MANY OF US WILL
SEE AT LEAST SOME RELIEF FM THE HUMIDITY. THE ECMWF AND NAM BOTH
SHOW THE FRONT STALLING JUST NR OUR NRN CWA BORDER...WHILE THE
CANADIAN...OPERATIONAL GFS AND GEM SHOW THE FRONT TREKKING FURTHER
SOUTH INTO THE CWA...ESSENTIALLY STALLING IT CLOSER TO THE I-10
CORRIDOR. HPC GUIDANCE EARLIER TODAY LEANED TOWARD THE FORMER
SOLUTIONS...BUT THE LATEST FCST SHOWS THE FRONT MOVING FURTHER
SOUTH BEFORE STALLING. FOR THE GRIDS...CHOSE A BLEND OF
GUIDANCE BUT WEIGHTED A LITTLE MORE ON THE NORTHERLY
SOLUTIONS...WITH THE FRONT MAKING IT THROUGH AT LEAST THE NRN
TIER OF COUNTIES/PARISHES.

EXPECT SCT SHOWERS AND THUNDERSTORMS AGAIN SATURDAY...MAINLY ACRS
SRN PORTIONS OF THE AREA WITH THE FRONT GRADUALLY WASHING OUT
SATURDAY NIGHT INTO SUNDAY. RAIN CHANCES DIMINISH ON SUNDAY...WITH
A RETURN TO A MORE TYPICAL SUMMERTIME PATTERN BY EARLY NEXT WEEK.
HIGH PRESSURE WILL BECOME REESTABLISHED OVER THE NRN GULF AND GULF
COAST STATES...WITH AFTN HIGHS IN THE 90S AND LOWS IN THE 70S.

MARINE...
HIGH PRESSURE RIDGING OVER THE NORTHERN GULF WILL MAINTAIN A
LIGHT TO MODERATE SOUTHWESTERLY FLOW TONIGHT...WITH WINDS
DIMINISHING OVER THE WEEKEND AS A WEAK FRONT STALLS ACROSS THE
GULF COAST STATES. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE MAINLY EAST OF SABINE PASS. A GENERALLY LIGHT ONSHORE
FLOW...LOW SEAS AND MORE TYPICAL LATE NIGHT/EARLY MORNING SHOWERS
WILL RESUME INTO THE COMING WEEK AS HIGH PRESSURE BECOMES
REESTABLISHED OVER THE GULF COAST.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  75  93  73  94 /  40  20  10  10
KBPT  76  93  74  94 /  40  20  10  20
KAEX  73  94  69  95 /  40  20  10  10
KLFT  76  92  73  95 /  50  30  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&
Hazardous weather outlook, Aug 10, 4:00 AM CDT, 15 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
400 AM CDT FRI AUG 10 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
110900-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
400 AM CDT FRI AUG 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. TYPICAL BRIEF
HEAVY RAINS AND CONSIDERABLE CLOUD TO GROUND LIGHTNING WILL
ACCOMPANY THIS ACTIVITY. NO ORGANIZED SEVERE THUNDERSTORMS ARE
ANTICIPATED...BUT A PULSE THUNDERSTORM BRIEFLY REACHING SEVERE LIMITS
CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE INTO SATURDAY
AS A WEAK COLD FRONT SLIDES ACROSS THE FORECAST AREA AND STALLS
NEAR THE COAST. AS WILL BE THE CASE TODAY...NO ORGANIZED SEVERE
THUNDERSTORMS ARE ANTICIPATED....BUT A PULSE THUNDERSTORM BRIEFLY
REACHING SEVERE LIMITS CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED.

GMZ430-432-435-450-452-455-470-472-475-110900-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
400 AM CDT FRI AUG 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE SATURDAY...WITH
CHANCES LOWERING GOING INTO THE NEW WEEK.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Special weather statement, Aug 10, 3:51 PM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
351 PM CDT FRI AUG 10 2012

TXZ180-259-260-102145-
NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-
351 PM CDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NEWTON AND TYLER
COUNTIES UNTIL 445 PM CDT...

AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 5 MILES NORTHEAST OF
ROGANVILLE IN JASPER COUNTY TO 6 MILES SOUTHWEST OF WOODVILLE IN
HARDIN COUNTY...STORMS ARE MOVING SOUTHEAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  WARREN...SPURGER AND MAGNOLIA SPRINGS BY 355 PM...
  MT. UNION BY 400 PM...
  KIRBYVILLE AND FRED BY 420 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3114 9390 3084 9389 3054 9389 3053 9454
      3098 9465 3106 9427

K. KUYPER
Special weather statement, Aug 10, 4:48 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
448 PM CDT FRI AUG 10 2012

TXZ180-201-259-261-102300-
HARDIN TX-NORTHERN JASPER TX-TYLER TX-SOUTHERN JASPER TX-
448 PM CDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER AND TYLER
COUNTIES UNTIL 600 PM CDT...

AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 6 MILES
WEST OF KIRBYVILLE TO 9 MILES NORTHWEST OF THICKET...MOVING SOUTH AT
10 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  WILDWOOD BY 455 PM...
  WILDWOOD AND FRED BY 500 PM...
  VOTAW AND VILLAGE MILLS BY 510 PM...
  CANEY HEAD AND THICKET BY 530 PM...
  HONEY ISLAND BY 545 PM...
  KOUNTZE AND BUNA BY 600 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3050 9455 3080 9461 3075 9388 3033 9390
      3023 9464 3049 9473

LANDRENEAU
Special weather statement, Aug 10, 5:18 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
518 PM CDT FRI AUG 10 2012

LAZ027-030-102315-
BEAUREGARD LA-VERNON LA-
518 PM CDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND VERNON PARISHES
UNTIL 615 PM CDT...

AT 515 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES WEST OF DE RIDDER...MOVING SOUTHEAST AT
10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ROSEPINE BY 525 PM...
  DE RIDDER BY 545 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3087 9309 3067 9336 3085 9350 3098 9336

RUA
Special weather statement, Aug 10, 5:46 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
546 PM CDT FRI AUG 10 2012

LAZ027-030-031-102345-
BEAUREGARD LA-ALLEN LA-VERNON LA-
546 PM CDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD...ALLEN AND VERNON
PARISHES UNTIL 645 PM CDT...

AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES WEST OF SUGARTOWN...MOVING SOUTHEAST AT
15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SUGARTOWN BY 605 PM...
  GRANT BY 630 PM...
  MITTIE BY 645 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3088 9277 3061 9289 3082 9324 3098 9315

24
Special weather statement, Aug 10, 6:01 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
601 PM CDT FRI AUG 10 2012

LAZ030-041-TXZ201-215-216-259>262-110000-
HARDIN TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-JEFFERSON TX-
BEAUREGARD LA-CALCASIEU LA-ORANGE TX-SOUTHERN JASPER TX-
SOUTHERN NEWTON TX-
601 PM CDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER...NEWTON...
JEFFERSON AND ORANGE COUNTIES...SIGNIFICANT WEATHER ADVISORY FOR
BEAUREGARD AND CALCASIEU PARISHES UNTIL 700 PM CDT...

AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 6 MILES
EAST OF FIELDS TO DEWEYVILLE TO BUNA TO LUMBERTON...MOVING SOUTHEAST
AT 10 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  EVADALE BY 610 PM...
  LUMBERTON BY 615 PM...
  DEWEYVILLE BY 625 PM...
  DE QUINCY AND WEISS BLUFF BY 630 PM...
  STARKS AND LUNITA BY 635 PM...
  LAKEVIEW BY 640 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING...PEA
TO NICKEL SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3042 9329 3012 9416 3035 9434 3067 9364

RUA
Special weather statement, Aug 10, 6:43 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
643 PM CDT FRI AUG 10 2012

LAZ027-028-030>032-042-110045-
RAPIDES LA-EVANGELINE LA-BEAUREGARD LA-ALLEN LA-VERNON LA-
JEFFERSON DAVIS LA-
643 PM CDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...EVANGELINE...
BEAUREGARD...ALLEN...VERNON AND JEFFERSON DAVIS PARISHES UNTIL 745 PM
CDT...

AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ALEXANDRIA
INTERNATIONAL AIRPORT TO HINESTON TO OBERLIN TO 9 MILES WEST OF DRY
CREEK...MOVING EAST AT 20 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  ALLEN PARISH AIRPORT AND ALEXANDRIA BY 655 PM...
  PINEVILLE AND OAKDALE BY 700 PM...
  GLENMORA AND DRY CREEK BY 705 PM...
  LIBUSE BY 710 PM...
  BOND AND BEAVER BY 715 PM...
  KOLIN BY 720 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3136 9223 3047 9273 3069 9329 3127 9300
      3140 9258

LANDRENEAU

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:44 PM CDTSpecial Weather StatementLCHSaint Landry61 min
Aug 10, 7:56 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Saint Landry35 min
Aug 10, 8:32 PM CDTSpecial Weather StatementLCHAvoyelles58 min
Aug 11, 5:40 AM CDTSpecial Weather StatementLCHCameron35 min
Aug 11, 7:39 AM CDTSpecial Weather StatementLCHIberia66 min
Aug 11, 7:51 AM CDTFlash Flood WarningLCHIberia, Lafayette, Saint Martin, St. Mary, Vermilion3 hr
Aug 11, 9:02 AM CDTAreal Flood WarningLCHIberia, Saint Martin, St. Mary3 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.